Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 25, 2004, 4:46 PM CDT for DeKalb County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 25, 2004, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 252146 FFWHUN ALC049-260000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 446 PM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DEKALB COUNTY IN NORTHEAST ALABAMA * UNTIL 700 PM CDT * AT 446 PM CDT...WEATHER SERVICE RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL MOVING ACROSS DE KALB COUNTY. BIG WILLS CREEK...RUNNING THROUGH THE CENTER OF THE COUNTY...IS APPROACHING BANKFULL IN THE SOUTHERN PORTION OF THE COUNTY. ONE TO TWO INCHES OF RAIN HAS FALLEN IN THESE AREAS SINCE DAYBREAK...AND UP TO ANOTHER INCH IS POSSIBLE AS THIS CLUSTER OF STORMS MOVES THROUGH. * SOME LOCATIONS AFFECTED INCLUDE... COLLINSVILLE...CROSSVILLE...FORT PAYNE...FYFFE...GERALDINE... HENAGAR...POWELL...RAINSVILLE AND SYLVANIA DURING FLASH FLOODING...WATER LEVELS IN AREA STREAMS AND RIVERS CAN RAPIDLY INCREASE...TRANSFORMING THEM INTO RAGING CURRENTS. NEVER ATTEMPT TO CROSS FLOOD WATERS BY VEHICLE OR FOOT. MOVE TO HIGHER GROUND LAT...LON 3474 8557 3422 8546 3421 8611 3449 8609 $$ JE/23
2 follow-up statements
000
WGUS74 KHUN 252302
FFSHUN
ALC049-260000-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
601 PM CDT FRI JUN 25 2004
...A FLASH FLOOD WARNING CONTINUES FOR DEKALB COUNTY UNTIL 700 PM
CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN
WAS ENDING OVER DE KALB COUNTY. ALTHOUGH THE HEAVY RAINFALL HAS COME
TO AN END...FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL
CONTINUE.
FLOODING IN MOUNTAINOUS AREAS IS ESPECIALLY DANGEROUS. HEAVY
RAINFALL CAN CREATE SUDDEN FLOWS CAPABLE OF OVERTAKING CAMPERS AND
HIKERS. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN HUNTSVILLE.
LAT...LON 3487 8559 3421 8545 3420 8611 3450 8611
3453 8591
$$
JE/23000
WGUS74 KHUN 260001
FFSHUN
ALC049-260015-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 PM CDT FRI JUN 25 2004
...THE FLASH FLOOD WARNING FOR DE KALB COUNTY IS BEING ALLOWED TO
EXPIRE...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS
THREAT OF FLOODING IS ENDING. THUS THE FLASH FLOOD WARNING IS BEING
ALLOWED TO EXPIRE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
HUNTSVILLE.
LAT...LON 3486 8558 3420 8545 3420 8611 3451 8609
3457 8583
$$
JE/23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:35 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 25, 2:35 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 235 PM CDT FRI JUN 25 2004 .DISCUSSION... S/WV CONTINUE TO PUSH EWD WITH UPPER CIRCULATION EVIDENT MOVING INTO NORTH CENTRAL AL PER GWX. HEAVIEST RAIN WINDING DOWN GENERALLY WEST OF I-65 AND EXPECT RUNOFF PROBLEM TO SLOWLY SUBSIDE THERE. EASTERN AREAS MAY SEE ANOTHER HALF TO 3/4 OF AN INCH OF RAIN THROUGH EARLY EVENING...BUT THESE AREA HAVE NOT SEEN MUCH RAIN DURING THE DAY TODAY. COLD FRONT CONTINUES TO MAKE SLOW PROGRESS THROUGH WEST TN AND WILL TRY TO MOVE THROUGH THE AREA ON SATURDAY. LOW LEVEL DRYING LAGS BEHIND THE FRONT AND DOUBT IF THE FA WILL BE ABLE TO GET INTO MUCH DRIER AIR EVEN WITH THE WINDS SHIFTING TO THE NW. MAIN FOCUS FOR RAIN WILL BE JUST SOUTH OF THE AREA TOMORROW ALONG THE FRONT AND WILL KEEP MUCH OF THE AREA DRY. UPPER TROF OVER TX WILL BEGIN TO GET KICKED EWD SATURDAY NIGHT HELPING FRONT TO RETURN BACK NORTHWARD. ETA SOLN APPEARS PRETTY REASONABLE AND WILL GO WITH ITS GENERAL IDEA. WILL INCREASE POPS SOME FOR SUNDAY WITH FRONT RIGHT OVER THE AREA. FCST FOR MUCH OF NEXT WEEK REMAINS QUITE DIFFICULT. FEEDBACK ISSUES IN GFS MAKE IT UNTRUSTWORTHY. DISCOUNTING THE SPURIOUS VORTS...IT APPEARS THE WEAK FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY OF THE AREA FOR MUCH OF NEXT WEEK. THUS...THE CHANCE FOR SHRAS/TSRAS WILL CONTINUE BUT WILL PROBABLY BECOME MORE DIURNALLY BASED. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 68 84 67 81 / 50 10 20 50 SHOALS 67 84 66 80 / 30 10 20 50 CULLMAN 68 84 68 81 / 60 20 30 50 FAYETTEVILLE 67 82 64 80 / 50 10 10 40 FT PAYNE 69 82 68 82 / 60 10 20 50 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 09
Hazardous weather outlook, Jun 25, 12:50 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1250 PM CDT FRI JUN 25 2004 ALZ001>010-016-TNZ076-096-097-261000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1250 PM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... SHOWERS AND PERHAPS A THUNDERSTORM WILL CONTINUE TO TAPER OFF THROUGHOUT THE AFTERNOON...AS A STORM SYSTEM EXITS THE AREA. WITH SOME STREAMS AND RIVERS ALREADY AT BANKFULL...SCATTERED SHOWERS MAY CAUSE SOME ADDITIONAL LOCALIZED MINOR FLOODING THROUGH THIS AFTERNOON. TOTAL RAINFALL THIS AFTERNOON IS EXPECTED TO BE AROUND 3/4 OF AN INCH IN SOUTHERN MIDDLE TENNESSEE...AND GENERALLY LESS 1/2 AN INCH ELSEWHERE. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... DRIER WEATHER WILL MAKE A BRIEF RETURN ON SATURDAY. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO RETURN ON SUNDAY AND REMAIN IN THE FORECAST THROUGH MIDWEEK...AS A FRONTAL BOUNDARY LINGERS NEAR THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. KTW/JB
In the hours before
Special weather statement, Jun 25, 2:23 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 223 PM CDT FRI JUN 25 2004 ALZ001>010-016-TNZ076-096-097-252300- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 223 PM CDT FRI JUN 25 2004 ...RAIN CONTINUES TO FALL OVER A LARGE PART OF THE TENNESSEE VALLEY REGION OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE... MOST LOCATIONS HAVE RECEIVED ONE TO TWO INCHES OF RAIN DURING THE LAST 24 HOURS WITH A FEW LOCATIONS RECEIVING HIGHER AMOUNTS BETWEEN 2 AND 3 INCHES. AT 200 PM THE COOPERATIVE OBSERVER IN WINCHESTER TENNESSEE REPORTED 2.40 INCHES OF RAIN SINCE MIDNIGHT. IN LIMESTONE COUNTY MANY ROADS IN THE WESTERN AND NORTHERN SECTION OF THE COUNTY ARE EITHER CLOSED OR COVERED WITH WATER. ADDITIONAL RAINFALL COULD CAUSE MORE AREA STREETS TO BE COVERED WITH WATER CREATING HAZARDOUS DRIVING CONDITIONS. DURING THE NEXT FEW HOURS AREAS EAST OF INTERSTATE 65 COULD SEE RAINFALL AMOUNTS OF 1/2 TO 1 INCH. AREAS WEST OF INTERSTATE 65 COULD RECEIVE LESS THAN 1/2 INCH ADDITIONAL RAINFALL DURING THE NEXT FEW HOURS. PERSONS ACROSS THE TENNESSEE VALLEY SHOULD CONTINUE TO KEEP A CLOSE EYE ON AREA CREEKS AND STREAMS...AS WELL AS ANY DRAINAGE DITCHES OR CULVERTS. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR FURTHER WEATHER AND HYDROLOGIC INFORMATION. LB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:02 AM CDT | Flash Flood Warning | HUN | Colbert | 3 hr |
| Jun 25, 2:04 PM CDT | Flash Flood Warning | HUN | Limestone | 4 hr |
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.